Alert archive / New York / Wind Advisories in 2014

Wind Advisory 1, NWS Albany, NY

March 25, 20144 states

NWS Albany, NY issued this wind advisory at Mar 25, 2014, 4:42 PM EDT for 4 states. It took effect at Mar 26, 2014, 8:00 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Mar 25, 2014, 4:42 PM EDT (20:42 UTC)
In effect from
Mar 26, 2014, 8:00 AM EDT
Expired
Mar 26, 2014, 8:00 PM EDT
In force
12 hr
Issued by
NWS Albany, NY

Counties Northwest Hills Planning Region, CT, Berkshire County, MA, Albany County, NY, Columbia County, NY, Dutchess County, NY, Fulton County, NY, Greene County, NY, Herkimer County, NY, Montgomery County, NY, Rensselaer County, NY, Saratoga County, NY, Schenectady County, NY, Schoharie County, NY, Ulster County, NY, Bennington County, VT, Windham County, VT

The radar

The Albany radar (KENX), 17 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.7 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2014-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2014-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1407 m above ground
0-6 km bulk shear
84 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
184 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

388 
WWUS71 KALY 252042
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
442 PM EDT TUE MAR 25 2014


CTZ001-013-MAZ001-025-NYZ038>040-047>054-058>061-063>066-
VTZ013>015-261000-
/O.NEW.KALY.WI.Y.0001.140326T1200Z-140327T0000Z/
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-
SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-
SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-
EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-
EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-BENNINGTON-
WESTERN WINDHAM-EASTERN WINDHAM-
INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD...
TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE...
LENOX...HOUSATONIC...ILION...HERKIMER...LITTLE FALLS...MOHAWK...
FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...
WELLSVILLE...COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...
DUANESBURG...SCHENECTADY...ROTTERDAM...BALLSTON SPA...
MECHANICVILLE...WATERFORD...ALTAMONT...ALBANY...TROY...
HOOSICK FALLS...HUNTER...TANNERSVILLE...WINDHAM...CATSKILL...
COXSACKIE...ATHENS...CAIRO...JEFFERSON HEIGHTS...HUDSON...
CHATHAM...SUNDOWN...ELLENVILLE...WOODSTOCK...WEST HURLEY...
KERHONKSON...NAPANOCH...PHOENICIA...KINGSTON...NEW PALTZ...
POUGHKEEPSIE...BEACON...ARLINGTON...PAWLING...DOVER PLAINS...
MILLBROOK...PINE PLAINS...AMENIA...MILLERTON...BENNINGTON...
JACKSONVILLE...NEWFANE...BRATTLEBORO...WEST BRATTLEBORO...
BELLOWS FALLS
442 PM EDT TUE MAR 25 2014

...WIND ADVISORY IN EFFECT FROM 8 AM TO 8 PM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 8 PM EDT WEDNESDAY.

* LOCATIONS...THE MOHAWK VALLEY...GREATER CAPITAL
  DISTRICT...EASTERN CATSKILLS...SCHOHARIE VALLEY...TACONICS...THE
  MID HUDSON VALLEY...THE BERKSHIRES...AND SOUTHERN VERMONT.

* HAZARDS...STRONG WINDS.

* WINDS...NORTHWEST AT 20 TO 30 MPH...WITH SOME GUSTS BETWEEN 45
  AND 50 MPH.

* TIMING...STRONGEST WINDS DEVELOP LATE WEDNESDAY MORNING...AND
  CONTINUE INTO WEDNESDAY AFTERNOON.

* IMPACTS...SOME DOWNED TREE LIMBS...AND SCATTERED POWER OUTAGES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
4 follow-up statements
826 
WWUS71 KALY 260819
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
419 AM EDT WED MAR 26 2014

CTZ001-013-MAZ001-025-NYZ038>040-047>054-058>061-063>066-
VTZ013>015-261630-
/O.CON.KALY.WI.Y.0001.140326T1200Z-140327T0000Z/
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-
SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-
SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-
EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-
EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-BENNINGTON-
WESTERN WINDHAM-EASTERN WINDHAM-
INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD...
TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE...
LENOX...HOUSATONIC...ILION...HERKIMER...LITTLE FALLS...MOHAWK...
FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...
WELLSVILLE...COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...
DUANESBURG...SCHENECTADY...ROTTERDAM...BALLSTON SPA...
MECHANICVILLE...WATERFORD...ALTAMONT...ALBANY...TROY...
HOOSICK FALLS...HUNTER...TANNERSVILLE...WINDHAM...CATSKILL...
COXSACKIE...ATHENS...CAIRO...JEFFERSON HEIGHTS...HUDSON...
CHATHAM...SUNDOWN...ELLENVILLE...WOODSTOCK...WEST HURLEY...
KERHONKSON...NAPANOCH...PHOENICIA...KINGSTON...NEW PALTZ...
POUGHKEEPSIE...BEACON...ARLINGTON...PAWLING...DOVER PLAINS...
MILLBROOK...PINE PLAINS...AMENIA...MILLERTON...BENNINGTON...
JACKSONVILLE...NEWFANE...BRATTLEBORO...WEST BRATTLEBORO...
BELLOWS FALLS
419 AM EDT WED MAR 26 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM
EDT THIS EVENING...

* LOCATIONS...THE MOHAWK VALLEY...GREATER CAPITAL DISTRICT...
  EASTERN CATSKILLS...SCHOHARIE VALLEY...TACONICS...THE MID HUDSON
  VALLEY...THE BERKSHIRES...NORTHWEST CONNECTICUT AND SOUTHERN
  VERMONT.

* HAZARDS...STRONG WINDS.

* WINDS...NORTHWEST AT 20 TO 30 MPH...WITH SOME GUSTS BETWEEN 45 
  AND 50 MPH.

* TIMING...STRONGEST WINDS DEVELOP LATE THIS MORNING AND CONTINUE
  INTO THE AFTERNOON.

* IMPACTS...SOME DOWNED TREE LIMBS...AND SCATTERED POWER OUTAGES 
  POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
513 
WWUS71 KALY 261148
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
748 AM EDT WED MAR 26 2014

CTZ001-013-MAZ001-025-NYZ038>040-047>054-058>061-063>066-
VTZ013>015-262200-
/O.CON.KALY.WI.Y.0001.140326T1200Z-140327T0000Z/
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-
SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-
SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-
EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-
EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-BENNINGTON-
WESTERN WINDHAM-EASTERN WINDHAM-
INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD...
TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE...
LENOX...HOUSATONIC...ILION...HERKIMER...LITTLE FALLS...MOHAWK...
FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...
WELLSVILLE...COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...
DUANESBURG...SCHENECTADY...ROTTERDAM...BALLSTON SPA...
MECHANICVILLE...WATERFORD...ALTAMONT...ALBANY...TROY...
HOOSICK FALLS...HUNTER...TANNERSVILLE...WINDHAM...CATSKILL...
COXSACKIE...ATHENS...CAIRO...JEFFERSON HEIGHTS...HUDSON...
CHATHAM...SUNDOWN...ELLENVILLE...WOODSTOCK...WEST HURLEY...
KERHONKSON...NAPANOCH...PHOENICIA...KINGSTON...NEW PALTZ...
POUGHKEEPSIE...BEACON...ARLINGTON...PAWLING...DOVER PLAINS...
MILLBROOK...PINE PLAINS...AMENIA...MILLERTON...BENNINGTON...
JACKSONVILLE...NEWFANE...BRATTLEBORO...WEST BRATTLEBORO...
BELLOWS FALLS
748 AM EDT WED MAR 26 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* LOCATIONS...THE MOHAWK VALLEY...GREATER CAPITAL DISTRICT... 
  EASTERN CATSKILLS...SCHOHARIE VALLEY...TACONICS...THE MID 
  HUDSON VALLEY...THE BERKSHIRES...NORTHWEST CONNECTICUT AND 
  SOUTHERN VERMONT.

* HAZARDS...STRONG WINDS.

* WINDS...NORTHWEST AT 20 TO 30 MPH...WITH SOME GUSTS BETWEEN 45 
  AND 50 MPH.

* TIMING...STRONGEST WINDS DEVELOP LATE THIS MORNING AND 
  CONTINUE INTO THE AFTERNOON.

* IMPACTS...SOME DOWNED TREE LIMBS...AND SCATTERED POWER OUTAGES 
  POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
478 
WWUS71 KALY 262003
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
403 PM EDT WED MAR 26 2014

CTZ001-013-MAZ001-025-NYZ038>040-047>054-058>061-063>066-
VTZ013>015-270000-
/O.CON.KALY.WI.Y.0001.000000T0000Z-140327T0000Z/
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-
SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-
SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-
EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-
EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-BENNINGTON-
WESTERN WINDHAM-EASTERN WINDHAM-
INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD...
TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE...
LENOX...HOUSATONIC...ILION...HERKIMER...LITTLE FALLS...MOHAWK...
FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...
WELLSVILLE...COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...
DUANESBURG...SCHENECTADY...ROTTERDAM...BALLSTON SPA...
MECHANICVILLE...WATERFORD...ALTAMONT...ALBANY...TROY...
HOOSICK FALLS...HUNTER...TANNERSVILLE...WINDHAM...CATSKILL...
COXSACKIE...ATHENS...CAIRO...JEFFERSON HEIGHTS...HUDSON...
CHATHAM...SUNDOWN...ELLENVILLE...WOODSTOCK...WEST HURLEY...
KERHONKSON...NAPANOCH...PHOENICIA...KINGSTON...NEW PALTZ...
POUGHKEEPSIE...BEACON...ARLINGTON...PAWLING...DOVER PLAINS...
MILLBROOK...PINE PLAINS...AMENIA...MILLERTON...BENNINGTON...
JACKSONVILLE...NEWFANE...BRATTLEBORO...WEST BRATTLEBORO...
BELLOWS FALLS
403 PM EDT WED MAR 26 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* LOCATIONS...THE MOHAWK VALLEY...GREATER CAPITAL DISTRICT... 
  EASTERN CATSKILLS...SCHOHARIE VALLEY...TACONICS...THE MID 
  HUDSON VALLEY...THE BERKSHIRES...NORTHWEST CONNECTICUT AND 
  SOUTHERN VERMONT.

* HAZARDS...STRONG WINDS.

* WINDS...NORTHWEST AT 15 TO 30 MPH...WITH SOME GUSTS BETWEEN 30 AND
  50 MPH.

* TIMING...STRONGEST WINDS LATE THIS AFTERNOON WILL DIMINISH THIS
  EVENING.

* IMPACTS...SOME DOWNED TREE LIMBS...AND ISOLATED POWER OUTAGES POSSIBLE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS
THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND
BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES.  DRIVING CAN
ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

&&

$$
993 
WWUS71 KALY 270003
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
803 PM EDT WED MAR 26 2014

CTZ001-013-MAZ001-025-NYZ038>040-047>054-058>061-063>066-
VTZ013>015-270115-
/O.EXP.KALY.WI.Y.0001.000000T0000Z-140327T0000Z/
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-
SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-
SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-
EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-
EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-BENNINGTON-
WESTERN WINDHAM-EASTERN WINDHAM-
INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD...
TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE...
LENOX...HOUSATONIC...ILION...HERKIMER...LITTLE FALLS...MOHAWK...
FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...
WELLSVILLE...COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...
DUANESBURG...SCHENECTADY...ROTTERDAM...BALLSTON SPA...
MECHANICVILLE...WATERFORD...ALTAMONT...ALBANY...TROY...
HOOSICK FALLS...HUNTER...TANNERSVILLE...WINDHAM...CATSKILL...
COXSACKIE...ATHENS...CAIRO...JEFFERSON HEIGHTS...HUDSON...
CHATHAM...SUNDOWN...ELLENVILLE...WOODSTOCK...WEST HURLEY...
KERHONKSON...NAPANOCH...PHOENICIA...KINGSTON...NEW PALTZ...
POUGHKEEPSIE...BEACON...ARLINGTON...PAWLING...DOVER PLAINS...
MILLBROOK...PINE PLAINS...AMENIA...MILLERTON...BENNINGTON...
JACKSONVILLE...NEWFANE...BRATTLEBORO...WEST BRATTLEBORO...
BELLOWS FALLS
803 PM EDT WED MAR 26 2014

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY WHICH WAS IN EFFECT FOR THE MOHAWK VALLEY...
GREATER CAPITAL DISTRICT... EASTERN CATSKILLS...SCHOHARIE
VALLEY...TACONICS...THE MID HUDSON VALLEY...THE
BERKSHIRES...NORTHWEST CONNECTICUT...AND SOUTHERN VERMONT HAS
EXPIRED.

WINDS WILL STILL REMAIN QUITE STRONG THIS EVENING BUT ARE NO
LONGER EXPECTED TO REACH ADVISORY LEVELS.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this wind advisory went out at Mar 25, 1:57 PM EDT, 2 hours 45 minutes earlier.

Area forecast discussion, Mar 25, 1:57 PM EDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
157 PM EDT TUE MAR 25 2014

.SYNOPSIS...
HIGH PRESSURE WILL SLIDE OFFSHORE THROUGH THIS AFTERNOON. A STORM
WILL DEVELOP EXPLOSIVELY TONIGHT WELL OFF THE VIRGINIA CAPES AND
MOVE NORTHEAST INTO THE CANADIAN MARITIMES BY LATE WEDNESDAY. IT
WILL DRAG MORE COLD AIR INTO THE REGION DURING THE MID WEEK
PERIOD. LATER IN THE WEEK LOW PRESSURE WILL MOVE ACROSS THE GREAT
LAKES...AND THE SOUTHERLY FLOW AHEAD OF IT WILL ALLOW TEMPERATURES
TO MODERATE TO NEAR NORMAL LEVELS.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE COMBINATION OF A FAIRLY THICK HIGH CLOUD DECK...ALONG WITH
AREAS OF INSTABILITY CU/STRATO-CU...HAS RESULTED IN MOSTLY CLOUDY
SKIES FOR MOST AREAS FROM ALBANY S AND E...AND ACROSS MOST HIGHER
ELEVATIONS. SOME WEAK RADAR RETURNS ARE NOTED ACROSS HIGHER
ELEVATIONS OF THE EASTERN CATSKILLS...WHERE SOME FLURRIES ARE
POSSIBLE THROUGH THIS AFTERNOON. ADDITIONAL FLURRIES MAY EXPAND
SLIGHTLY FURTHER N AND E ACROSS THE SCHOHARIE VALLEY...WESTERN
ADIRONDACKS...AND PERHAPS INTO THE SOUTHERN TACONICS AND
BERKSHIRES LATER THIS AFTERNOON.

OTHERWISE...TEMPS HAVE BEEN SLOW TO RISE GIVEN THE CLOUD
COVERAGE...DESPITE WEAK LOW LEVEL WARM ADVECTION...WITH MAINLY
LOWER/MID 30S IN VALLEYS...AND UPPER 20S TO LOWER 30S ACROSS
HIGHER ELEVATIONS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/...
AS HAS BEEN WELL DISCUSSED AND COORDINATED THE PAST SEVERAL DAYS...A
POWERFUL COASTAL STORM WILL DEVELOP. ITS IMPACTS ARE EXPECTED TO BE
MINOR ACROSS OUR REGION WITH RESPECT TO PRECIPITATION TONIGHT INTO
WEDNESDAY. ALL AVAILABLE HIGH RESOLUTION AND GLOBAL MODEL DATA
CONTINUE TO FALL INTO AGREEMENT THAT THE TRACK WILL BE FAR ENOUGH
OFFSHORE SO THAT THE THREAT OF ACCUMULATING SNOWFALL WILL BE
NEGLIGIBLE. HAVE ONLY FORECAST 20 TO 30 PERCENT POPS FOR TONIGHT AND
WEDNESDAY. MAV AND MET MOS POPS ARE EVEN LOWER AND GENERALLY 10
PERCENT OR LESS DURING THIS PERIOD. LOWS TONIGHT WILL RANGE FROM 5
TO 10 ABOVE ACROSS THE ADIRONDACKS...TO THE MID 20S SOUTH. HIGHS
WEDNESDAY WILL BE IN THE MID 20S TO MID 30S. THE STRONG PRESSURE
GRADIENT AROUND THE STORM COULD EVENTUALLY BE STRONG ENOUGH TO
WARRANT A WIND ADVISORY FOR SOME AREAS. AT THIS POINT FORECAST WIND
GRIDS INDICATE WIND GUSTS OF 30 TO 40 MPH ACROSS THE REGION FOR
WEDNESDAY AND WEDNESDAY EVENING. HAVE CONTINUED TO HIGHLIGHT THE
POSSIBILITY THAT A WIND ADVISORY MAY BE NEEDED IN THE HWOALY
PRODUCT.

WITH THE STORM WELL TO OUR EAST WEDNESDAY NIGHT AND THURSDAY AND
WITH HIGH PRESSURE BUILDING IN...HAVE FORECAST DRY CONDITIONS
WEDNESDAY NIGHT AND THURSDAY...BUT WITH WELL BELOW NORMAL TEMPS
CONTINUING. LOWS WEDNESDAY NIGHT WILL BE AROUND ZERO OVER THE
ADIRONDACKS...AND THE SINGLE DIGITS TO MID TEENS ELSEWHERE. HIGHS
THURSDAY IN THE 30S TO LOWER 40S.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
THE PERIOD STARTS OUT WITH A LOW PRESSURE SYSTEM TRACKING
NORTHEASTWARD THROUGH THE WESTERN/CENTRAL GREAT LAKES THURSDAY
NIGHT. ISENTROPIC LIFT AHEAD OF THIS LOW WILL RESULT IN PRECIP
DEVELOPING ACROSS MAINLY THE NORTHWEST 2/3 OF OUR AREA AFTER
MIDNIGHT. MODELS HAVE COME INTO BETTER AGREEMENT WITH THE TIMING OF
PRECIP STARTING...ALTHOUGH THE ECMWF IS STILL SLIGHTLY SLOWER THAN
THE GFS AND NAM. EXPECTING MINIMUM TEMPERATURES TO OCCUR THURSDAY
EVENING...THEN GRADUALLY RISE OVERNIGHT. HOWEVER...TEMPS LOOK TO
INITIALLY BE COLD ENOUGH IN THE LOW LEVELS FOR PRECIP TO START AS A
WINTRY MIX OF SNOW...SLEET AND/OR FREEZING RAIN AS WARMER AIR MOVES
IN ALOFT. QPF EXPECTED TO BE MAINLY LIGHT...BUT FROZEN PRECIP STILL
COULD CAUSE SOME ISSUES. WILL MENTION THREAT IN HWO.

ON FRIDAY...THE LOW WILL TRACK ACROSS SOUTHERN QUEBEC...WITH WARMER
AIR EVENTUALLY WINNING OUT AND CHANGING ANY MIXED PRECIP TO PLAIN
RAIN FRIDAY MORNING. THE SYSTEM/S COLD FRONT WILL PASS THROUGH
DURING THE AFTERNOON OR EVENING...WHICH WILL BRING RAIN TO AN END.
IF RAIN ENDS BEFORE SUNSET...MIXING BEHIND THE COLD FRONT COULD
ALLOW TEMPERATURES TO RISE INTO THE LOWER 50S IN VALLEY LOCATIONS.
AGAIN...THE ECMWF DEPICTS THE FRONT MOVING THROUGH SLOWER...WHICH
WOULD RESULT IN A COOLER/CLOUDY EARLY EVENING. ANY LEFTOVER SHOWERS
SHOULD END FRIDAY EVENING...AS DRIER AIR FILTERS IN DUE TO A RIDGE
OF HIGH PRESSURE BUILDING ACROSS SOUTHEAST CANADA.

THERE HAS BEEN A SIGNIFICANT SHIFT IN MODEL FORECASTS FOR THE FIRST
HALF OF THE WEEKEND NOW...AS THE UPPER LEVEL FLOW IS FORECAST TO
REMAIN SOUTHWESTERLY...WITH A WAVE OF LOW PRESSURE DEVELOPING OVER
THE SOUTHERN PLAINS STATES AND QUICKLY TRACKING NORTHEASTWARD INTO
THE OHIO VALLEY AND MID ATLANTIC REGION SATURDAY INTO SATURDAY
NIGHT. THE ECMWF/GFS/CMC AND GFS ENSEMBLES NOW ALL DEPICTING THIS
SCENARIO...ALTHOUGH THIS HAS OCCURRED RATHER ABRUPTLY. STILL...GIVEN
THE CONSENSUS WILL INCREASE POPS TO HIGH CHANCE RANGE ACROSS THE
AREA. AT THIS TIME THERMAL PROFILES INDICATE MAINLY RAIN...WITH SOME
SNOW POSSIBLE ACROSS THE HIGHER TERRAIN OF THE ADIRONDACKS TOWARDS
SATURDAY NIGHT.

THIS SYSTEM SHOULD MOVE OUT OF THE AREA BY SUNDAY...WITH DRYING
CONDITIONS LASTING INTO MONDAY WITH HIGH PRESSURE BUILDING IN ALONG
THE EASTERN SEABOARD. TEMPERATURES LOOK TO BE AT LEAST SEASONABLE
DURING THIS TIME...WHICH BY SUNDAY/MONDAY WILL BE LOWER 50S FOR
ALBANY FOR HIGHS.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
VFR CONDITIONS WILL PREVAIL THROUGHOUT THE TAF PERIOD AS HIGH
PRESSURE SLOWLY EXITS TO THE EAST...WHILE A POWERFUL COASTAL STORM
MOVES WELL OFFSHORE.

THIS AFTERNOON...AS HIGH PRESSURE SLOWLY EXITS TO THE EAST SCATTERED
TO BROKEN STRATOCUMULUS AROUND 5-7 KFT WILL CONTINUE AT ALL TAF
SITES THROUGH THE AFTERNOON HOURS...WITH BROKEN TO OVERCAST HIGH
CLOUDS ALSO SPILLING NORTHWARDS AHEAD OF THE DEVELOPING COASTAL
STORM SYSTEM. SOUTH/SOUTHWESTERLY WINDS WILL GENERALLY RANGE FROM
5-10 KNOTS.

TONIGHT INTO WEDNESDAY...AN UPPER-LEVEL TROUGH ASSOCIATED WITH THE
COASTAL STORM SYSTEM WELL OFFSHORE WILL MOVE ACROSS THE
REGION...SPAWNING WIDELY SCATTERED SNOW SHOWERS AT ALL TAF SITES
EXCEPT KPOU. HAVE ONLY GONE WITH VCSH BETWEEN 06Z AND 12Z DUE TO THE
WIDELY SCATTERED NATURE OF THE SHOWERS. LITTLE TO NO ACCUMULATION IS
EXPECTED.

SKIES WILL GRADUALLY CLEAR WEDNESDAY AS HIGH PRESSURE FROM THE GREAT
LAKES BUILDS ACROSS THE REGION. A TIGHT PRESSURE GRADIENT BETWEEN
THE AREA OF HIGH PRESSURE AND COASTAL STORM WILL RESULT IN GUSTY
NORTHWEST WINDS...ESPECIALLY AFTER 15Z WITH WINDS AROUND 12-18 KNOTS
GUSTING TO 30 KNOTS.

OUTLOOK...

WED TO WED NT: MODERATE OPERATIONAL IMPACT. WINDY. NO SIG WX.
THU: NO OPERATIONAL IMPACT. NO SIG WX.
THU NT: MODERATE OPERATIONAL IMPACT. CHANCE OF RA...SLEET.
FRI: HIGH OPERATIONAL IMPACT. LIKELY RA.
FRI NT: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA.
SAT-SAT NT: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...RA.
SUN: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...SHSN.

&&

.FIRE WEATHER...
LITTLE TO NO FIRE WEATHER CONCERNS AT THIS TIME...AS MAJORITY OF THE
FORECAST AREA IS SNOW COVERED EXCEPT FOR PARTS OF THE MID HUDSON
VALLEY...CAPITAL DISTRICT...AND NW CT. WINDS WILL INCREASE ON
WEDNESDAY WITH GUSTS OF 30 TO 40 MPH EXPECTED.

HIGH PRESSURE WILL SLIDE OFFSHORE TODAY.  A STORM WILL DEVELOP
EXPLOSIVELY TONIGHT WELL OFF THE VIRGINIA CAPES AND MOVE NORTHEAST
INTO THE CANADIAN MARITIMES BY LATE WEDNESDAY. IT WILL DRAG MORE
COLD AIR INTO THE REGION DURING THE MID WEEK PERIOD. LATER IN THE
WEEK LOW PRESSURE WILL MOVE ACROSS THE GREAT LAKES...AND  THE
SOUTHERLY FLOW AHEAD OF IT WILL ALLOW TEMPERATURES TO MODERATE TO
NEAR NORMAL LEVELS.

&&

.HYDROLOGY...
NO HYDROLOGIC PROBLEMS ARE EXPECTED THROUGH THURSDAY.

THE DEEP AND INTENSE OCEANIC LOW MAY BRING SOME SNOW SHOWERS OR
FLURRIES TO THE HSA TONIGHT INTO WEDNESDAY. POSSIBLE TOTAL LIQUID
EQUIVALENTS WILL BE UNDER A TENTH OF AN INCH.

MILDER WEATHER WILL RETURN LATE IN WEEK INTO NEXT WEEKEND WHICH MAY
ALLOW FOR SNOW MELT AND OR ICE BREAK UP...COUPLED WITH ADDITIONAL
RUNOFF FROM RAIN SHOWERS FRIDAY INTO SATURDAY NIGHT.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...GJM
NEAR TERM...KL/GJM/NAS
SHORT TERM...GJM
LONG TERM...JPV
AVIATION...IRL/JPV
FIRE WEATHER...GJM/BGM
HYDROLOGY...GJM/BGM
Hazardous weather outlook, Mar 25, 4:18 AM EDT, 12 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
418 AM EDT TUE MAR 25 2014

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-260830-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
418 AM EDT TUE MAR 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

AS A POWERFUL COASTAL STORM DEVELOPS RAPIDLY OFF THE COAST TUESDAY
NIGHT...THE ASSOCIATED WIND FIELD WILL BRING INCREASING WINDS
THAT MAY APPROACH ADVISORY LEVELS ON WEDNESDAY. IF CONFIDENCE LEVELS
INCREASE...A WIND ADVISORY MAY BE REQUIRED FOR PORTIONS OF EASTERN
NEW YORK AND WESTERN NEW ENGLAND.

FRIDAY INTO NEXT WEEKEND...MILDER WEATHER ACCOMPANIED BY RAIN MAY
PRODUCE ENOUGH RUNOFF FOR MINOR FLOODING AND OR ICE BREAKUP.

MIXED PRECIPITATION...INCLUDING SNOW...SLEET AND FREEZING RAIN MAY
FALL ACROSS THE REGION LATE THURSDAY NIGHT INTO EARLY FRIDAY MORNING.

STAY TUNED FOR THE LATEST UPDATES FROM YOUR NATIONAL WEATHER SERVICE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Wind Advisories in New York, 2014Wind Advisories in Vermont, 2014Wind Advisories in Massachusetts, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.